Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Class numbers of totally imaginary quadratic extensions of totally real fields

Author: Judith S. Sunley
Journal: Trans. Amer. Math. Soc. 175 (1973), 209-232
MSC: Primary 12A50
MathSciNet review: 0311622
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let K be a totally real algebraic number field. This paper provides an effective constant $ C(K,h)$ such that every totally imaginary quadratic extension L of K with $ {h_L} = h$ satisfies $ \vert{d_L}\vert < C(K,h)$ with at most one possible exception.

This bound is obtained through the determination of a lower bound for $ L(1,\chi )$ where $ \chi $ is the ideal character of K associated to L. Results of Rademacher concerning estimation of L-functions near $ s = 1$ are used to determine this lower bound. The techniques of Tatuzawa are used in the proof of the main theorem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12A50

Retrieve articles in all journals with MSC: 12A50

Additional Information

Keywords: Number field, class number, imaginary quadratic extension
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society